Arkansas, 2003

Flash Flood in Arkansas, June 18, 2003

June 18, 2003 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 9:03 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 18, 9:03 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CDT WED JUN 18 2003

CURRENT FORECAST IS OK AND NO UPDATES ATTM. HOWEVER...HIGH
TEMPERATURES FOR TODAY MAY BE TOO WARM UNLESS WE GET A LITTLE SUN...
WILL CONTINUE TO MONITOR. OTHERWISE...A VERY MOIST AND UNSTABLE
ATMOSPHERE CONTINUES ACROSS THE MIDSOUTH. 12Z LZK SOUNDING HAD A
PRECIPITABLE WATER VALUE OF 1.83 INCHES AND LI OF -4. UPPER LEVEL LOW
LOCATED ALONG THE OK AND AR BORDER WILL NOT MOVE THAT MUCH TODAY.
THINK SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON ACROSS
THE MIDSOUTH...LOCALLY HEAVY RAIN POSSIBLE DUE TO THE SLOW MOVEMENT.

.MEG...NONE.
Hazardous weather outlook, Jun 18, 2:50 AM CST, 10 hours 10 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-191100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CDT WED JUN 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WILL BE FOUND THROUGHOUT THE DAY. SOME LOCALLY
HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL PERSIST WHICH
WILL CAUSE DAILY SCATTERED THUNDERSTORMS ON THURSDAY. THERE WILL BE
A BREAK FRIDAY AND SATURDAY. SCATTERED THUNDERSTORMS WILL RETURN TO
THE MID SOUTH SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Craighead

When
June 18, 1:00 PM CST to 2:30 PM CST
Where
Craighead County, Jonesboro
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.831, -90.633 (the zone’s center; the record gives no point)

Several roads were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370034.